Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 25, 2005, 6:48 PM CST for Kimble County, Mason County, Menard County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2005, 6:48 PM CST (00:48 UTC)
- Expired
- Mar 25, 2005, 7:15 PM CST
- In force
- 27 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Kimble County, TX, Mason County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 118 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:45 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 260048 TORSJT TXC267-319-327-260115- /O.NEW.KSJT.TO.W.0003.050326T0048Z-050326T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 648 PM CST FRI MAR 25 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN MENARD COUNTY IN WEST CENTRAL TEXAS NORTHWESTERN MASON COUNTY IN WEST CENTRAL TEXAS NORTHEASTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS * UNTIL 715 PM CST * AT 648 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF STREETER...OR ABOUT 19 MILES NORTHEAST OF JUNCTION...MOVING NORTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... THE INTERSECTION OF RANCH ROAD 1773 AND RANCH ROAD 1221 BY 650 PM CST US-377 NEAR THE KIMBLE-MENARD COUNTY LINE BY 655 PM CST ERNA BY 700 PM CST STREETER AND THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222 BY 715 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3077 9963 3062 9954 3075 9922 3093 9936 $$
1 follow-up statement
000 WWUS54 KSJT 260102 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 700 PM CST FRI MAR 25 2005 TXC267-319-327-260115- /O.CON.KSJT.TO.W.0003.000000T0000Z-050326T0115Z/ MENARD TX-MASON TX-KIMBLE TX- 700 PM CST FRI MAR 25 2005 ...A TORNADO WARNING CONTINUES UNTIL 715 PM CST FOR NORTHEASTERN KIMBLE...NORTHWESTERN MASON AND SOUTHEASTERN MENARD COUNTIES... AT 659 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR THE INTERSECTION OF RANCH ROAD 1773 AND RANCH ROAD 1221...OR ABOUT 18 MILES SOUTHEAST OF MENARD...MOVING NORTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... VERY NEAR MASON BY 715 PM CST THIS IS ADANGEROUS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3077 9963 3062 9954 3075 9922 3093 9936 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 25, 3:50 PM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 25, 3:50 PM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 350 PM CST FRI MAR 25 2005 PRIMARY WEATHER FEATURE OF INTEREST WILL AFFECT OUR REGION IN THE TONIGHT TO EARLY SUNDAY TIME FRAME. COLD FRONTAL BOUNDARY HAS STALLED IN AN EAST-WEST CONFIGURATION IN OUR SOUTHERNMOST COUNTIES. SURFACE-BASED INSTABILITY IS DEVELOPING VICINITY OF THE BOUNDARY. WITH A WEAK EMBEDDED WAVE ALOFT MOVING INTO SOUTHWEST TX AND WEAKENING CAP...SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG THE BOUNDARY LATE THIS AFTERNOON AND EVENING. THE FRONT MAY WORK A BIT NORTHWARD ACROSS OUR SOUTHERN COUNTIES INTO TONIGHT WITH WEAK LOW LEVEL JET DEVELOPING. SCATTERED ELEVATED CONVECTION EXPECTED FARTHER NORTH INTO WEST CENTRAL TX TONIGHT...MAINLY EAST OF HIGHWAY 277. A FEW SEVERE STORMS POSSIBLE ACROSS MAINLY THE SOUTHEASTERN PART OF WEST CENTRAL TX. UPPER TROUGH ACROSS THE INTERMOUNTAIN WEST WILL DIG SOUTHEAST INTO THE SOUTHERN ROCKIES WITH CLOSED LOW FORMATION VICINITY OF EASTERN NM BY MIDDAY SATURDAY. THE UPPER LOW WILL TRACK ACROSS NORTH TX SATURDAY NIGHT. COMPLEX SURFACE PATTERN TO SET UP SATURDAY. PACIFIC FRONT WITH THE APPROACHING UPPER SYSTEM WILL MOVE EAST INTO WEST TX BY SATURDAY MORNING AND MAY APPROACH OUR WESTERN COUNTIES. REINFORCING SURGE TO PUSH THE EFFECTIVE COLD FRONT SOUTH OF OUR AREA SATURDAY EVENING. OVERALL GOING WITH COOLER TEMPERATURES SATURDAY... AND WILL BE MOST PRONOUNCED IN THE BIG COUNTRY WHERE THE GREATEST CLOUD COVERAGE AND COLD AIR ADVECTION WILL PREVAIL. THE BETTER LIFT AND COLD CORE ALOFT FROM THE APPROACHING SYSTEM WILL IMPINGE ON OUR REGION SATURDAY AFTERNOON AND EVENING. SCATTERED ELEVATED CONVECTION EXPECTED IN OUR AREA SATURDAY AND SATURDAY EVENING WITH THE BEST CHANCE IN THE BIG COUNTRY. RAIN CHANCES DECREASE BY LATE SATURDAY NIGHT. CLEARING SKIES ON EASTER SUNDAY AS THE UPPER LOW AND TROUGH RAPIDLY DEPART TO THE MISSISSIPPI VALLEY AND SURFACE HIGH MOVES SOUTHEAST TOWARD OUR REGION. GOOD RADIATIONAL COOLING SUNDAY NIGHT WITH CLEAR SKIES...A DRIER AIRMASS AND LIGHT WINDS AS SURFACE HIGH SHIFTS ACROSS WEST CENTRAL TX TOWARD SOUTH-CENTRAL TX. DRY AND WARMER WITH DAYTIME TEMPERATURES SEVERAL DEGREES ABOVE NORMAL MONDAY AND TUESDAY...AS UPPER RIDGE SHIFTS EAST ACROSS THE PLAINS AND TX TO THE MISSISSIPPI VALLEY. SOUTH WINDS TO INCREASE TUESDAY APPROACH OF LEE SIDE TROUGH. NEXT UPPER TROUGH IS PROGGED TO WORK INTO THE PLAINS FROM THE ROCKIES WEDNESDAY INTO THURSDAY. DRY COLD FRONTAL PASSAGE IS PROGGED WEDNESDAY NIGHT WITH COOLER BUT CLOSER TO NORMAL TEMPERATURES THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 45 55 38 61 / 30 40 30 10 SAN ANGELO 50 66 39 65 / 30 30 20 10 JUNCTION 52 71 41 66 / 30 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 99/99
Hazardous weather outlook, Mar 25, 2:14 PM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 214 PM CST FRI MAR 25 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-262013- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 214 PM CST FRI MAR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A COLD FRONT THAT MOVED THROUGH THE AREA THIS MORNING HAS STALLED FROM SONORA TO JUNCTION THIS AFTERNOON. THIS FRONT WILL BEGIN TO WORK BACK TO THE NORTH THIS AFTERNOON AND TONIGHT. AS THIS FRONT COMES BACK TO THE NORTH...WARM MOIST AIR WILL BEGIN TO RETURN ACROSS WEST CENTRAL TEXAS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE ARE THIS EVENING. ALL THIS COMBINED...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP LATE THIS AFTERNOON...AND ESPECIALLY THIS EVENING. WIND SHEAR PROFILES ARE MORE THAN ADEQUATE FOR ROTATING THUNDERSTORMS AND SUPER CELLS. AT THIS TIME A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS EAST OF A LINE FROM JUNCTION TO SAN ANGELO TO ABILENE TO THROCKMORTON. THE MAIN THREATS FROM THESE THUNDERSTORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A VERY LOW POSSIBILITY THAT A TORNADO COULD DEVELOP ALONG OR JUST NORTH OF THE WARM FRONT AS THUNDERSTORMS BEGIN TO DEVELOP THIS EVENING...WHERE THE WINDS ARE STILL BACKED TO THE EAST NORTHEAST. AT THIS TIME IT APPEARS THE MOST LIKELY AREA FOR ANY TORNADOES WOULD BE FROM JUNCTION TO SAN SABA. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT LOOKS TO BE BETWEEN 5 AND 11 PM. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO AN MESOSCALE COMPLEX AND MOVE TO THE NORTHEAST TOWARDS THE METROPLEX. .DAYS TWO THROUGH SEVEN... ON SATURDAY...VERY COLD AIR ALOFT IS EXPECTED TO MOVE INTO THE BIG COUNTRY SATURDAY. THIS WILL CREATE VERY STEEP LAPSE RATES IN THE AFTERNOON. ANY THUNDERSTORMS THAT DO DEVELOP ACROSS THE BIG COUNTRY IN THE AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE MARGINALLY SEVERE HAIL DUE TO THE COLD TEMPERATURES ALOFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING EAST OF A JUNCTION TO SAN ANGELO...ABILENE TO THROCKMORTON LINE.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:38 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 52 min |
| Mar 25, 7:14 PM CST | Tornado Warning | SJT | Mason | 31 min |
| Mar 25, 7:32 PM CST | Severe Thunderstorm Warning | SJT | Brown, Coleman | 28 min |
| Mar 26, 1:13 AM CST | Severe Thunderstorm Warning | SJT | Coke, Runnels, Taylor, Tom Green | 62 min |
| Mar 26, 1:32 AM CST | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 43 min |
| Mar 26, 1:33 AM CST | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 57 min |
| Mar 26, 2:12 AM CST | Severe Thunderstorm Warning | SJT | Irion | 48 min |
| Mar 26, 2:15 AM CST | Severe Thunderstorm Warning | SJT | Coke, Irion, Tom Green | 45 min |
| Mar 26, 2:39 AM CST | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Taylor | 66 min |
| Mar 26, 2:58 AM CST | Severe Thunderstorm Warning | SJT | Crockett, Irion | 47 min |
| Mar 26, 3:01 AM CST | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 44 min |
| Mar 26, 3:44 AM CST | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 46 min |
| Mar 26, 4:49 AM CST | Severe Thunderstorm Warning | SJT | Sutton | 26 min |
| Mar 26, 5:15 AM CST | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 45 min |
| Mar 26, 5:59 AM CST | Severe Thunderstorm Warning | SJT | Kimble, Mason | 46 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.